Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Has a gastric ulcer and osteo-arthritis. Not able to sleep. Taking Pan-D. What should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
my grandmother is 88 yrs old. she has a gastric ulcer and osteo-arthritis. lots of gas is formed after meals. she is not able to sleep at night because of gas formation. she is taking Pan-D twice daily but not much relief. because of this her diet is reduced drastically. kindly advise suitable medication for this and safest pain killer for her arthritis.she has already done an antibiotic course for H.Pylori infection few months back.
Posted Fri, 27 Jul 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 14 hours later
and thanks for contacting XXXXXXX
By gas formation I believe you mean bloating and burping/flatulence. At her age this can be secondary to small bowel dysmotility, bacterial overgrowth or gastritis. Some of this can also be secondary to thyroid status.
Hence rather than simply continuing on Pan D it will be better if a physician can have a good examination of her and suggest appropriate tests
Above answer was peer-reviewed by
Follow-up: Has a gastric ulcer and osteo-arthritis. Not able to sleep. Taking Pan-D. What should be done? 2 hours later
Yes,she has bloating,burping,flatulance & sourness feeling in mouth especially after meals and retrosternal burning sometimes.Her Endoscopy was done at Apollo Hospital, New Delhi in feb'12. Report suggested gastric ulcer. She also has Chronic Piles problem for which she is taking Cremaffin syp daily. For Osteoartheritis she is taking Shelcal 500 mg twice daily.Rest everything is normal.Sir,I am a doctor myself (MBBS,DCH).

Kindly suggest appropriate medication.Can I replace PanD with Neopride Total.Please give the name of the medicines which can be started immediately.
Answered by Dr. Poorna Chandra K.S 15 hours later
Hi and thanks for the follow up
It will be better to replace Pan D with Cintodac once a day. Also start Rifaximin 200mg thrice a day for 3 weeks; avoid milk for 2 weeks. Let her be on some vit B complex and rule out hypothyroidism / DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor